Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 30, 2007, 1:49 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 1:49 PM MST (20:49 UTC)
- Expired
- Jul 30, 2007, 2:15 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 188 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 302049 SVRFGZ AZC025-302115- /O.NEW.KFGZ.SV.W.0049.070730T2049Z-070730T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 149 PM MST MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 215 PM MST * AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BAGDAD...OR ABOUT 45 MILES WEST OF PRESCOTT. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAGDAD BY 205 PM MST... LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330 $$ RB
2 follow-up statements
000 WWUS55 KFGZ 302103 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 PM MST MON JUL 30 2007 AZC025-302115- /O.CON.KFGZ.SV.W.0049.000000T0000Z-070730T2115Z/ YAVAPAI AZ- 203 PM MST MON JUL 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR WEST CENTRAL YAVAPAI COUNTY... AT 155 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BAGDAD...OR ABOUT 41 MILES WEST OF PRESCOTT. THIS STORM WAS NEARLY STATIONARY. LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330 $$ RB
000 WWUS55 KFGZ 302113 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST MON JUL 30 2007 AZC025-302122- /O.EXP.KFGZ.SV.W.0049.000000T0000Z-070730T2115Z/ YAVAPAI AZ- 212 PM MST MON JUL 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAVAPAI COUNTY EXPIRES AT 215 PM MST...ALTHOUGH THE SEVERE THUNDERSTORM WARNING WILL EXPIRE...HEAVY RAINFALL CONTINUES WEST OF BAGDAD WITH THE POTENTIAL FOR HIGH WATER RUNNING IN LOCAL AREA STREAMS AND WASHES. LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330 $$ RB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:20 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 9:20 AM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST MON JUL 30 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NORTHERN MEXICO AND HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING A MOIST AND UNSTABLE EASTERLY FLOW TO ARIZONA. EXPECT SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY. && .DISCUSSION...A VERY MOIST FLOW ALONG WITH A CONTINUED UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. MORNING KFGZ UPPER AIR SOUNDING AGAIN INDICATING PRECIPITABLE WATER JUST IN EXCESS OF AN INCH WITH VERY UNSTABLE LIMITED INDEX VALUES PERSISTING. STORM MOTION TODAY LOOKS TO BE FROM THE EAST AND LIGHT AROUND 5 TO 15 MPH. LOCALLY HEAVY RAINFALL AND MOSTLY SMALL HAIL WILL ACCOMPANY TODAYS STORMS. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF THE WEEK. KD && .AVIATION...FOR THE 18Z PACKAGE...SCT TO BKN CIGS FROM 9-11 KFT AGL CAN BE EXPECTED THROUGH 17Z-19Z THIS MORNING...ALONG WITH ISOLD -SHRA. CONVECTION WILL DEVELOP OVER HIGHER TERRAIN BY 18Z...AND WILL SPREAD INTO THE LOWER ELEVATIONS BY 19Z-20Z. STORM MOTION WILL BE TO THE WEST-SOUTHWEST TODAY. CONVECTIVE COVERAGE THROUGH THE AFTERNOON WILL RANGE FROM 40 TO 70 PERCENT WITH SCT MVFR CONDITIONS AND WDLY SCT IFR CONDITIONS. STORMS SHOULD DECREASE AFTER 02Z-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 30, 1:15 PM MST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 115 PM MST MON JUL 30 2007 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 115 PM MST MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND INTO THE LATE EVENING HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...THE GREATEST WEATHER THREAT TODAY WILL LIKELY BE AREAS WITH FLOODING ISSUES. STORM MOTIONS THIS AFTERNOON AND EVENING WILL BE NEARLY STATIONARY WITH MUCH OF THE PRECIPITATION...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST FOR YAVAPAI COUNTY...AND PORTIONS OF SOUTHWESTERN COCONINO COUNTY. A COUPLE STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:53 PM MST | Flash Flood Warning | FGZ | Gila | 97 min |
| Jul 29, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 29, 6:45 PM MST | Flash Flood Warning | FGZ | Navajo | 2 hr |
| Jul 29, 8:32 PM MST | Flash Flood Warning | FGZ | Gila | 88 min |
| Jul 30, 12:32 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 30, 12:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 30, 12:58 PM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 7 hr |
| Jul 30, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.